# SDR WVBA2002010

- Difficulty date: May 7, 2002
- Submitted: May 8, 2002
- Operation: Air carrier
- Aircraft: N59764
- Make and model: Piper PA-31-350
- Aircraft serial: 317652037
- Engine: Lyc TIO540*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Tube
- Part number: 72257
- Condition: Cracked
- Location: Pushrod Tube
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT RETURNED FROM FLIGHT AND NOTIFIED MAINTENANCE OF AN OIL LEAK ON THE LEFT ENGINE.  IT WAS DISCOVERED THAT A LEAK WAS COMING FROM NR 2 CYLINDER EXHAUST PUSHROD TUBE.  WHEN THE TUBE WAS REMOVED A CRACK WAS FOUND APPROXIMATELY 4 INCHES FROM THE CYLINDER END.  THE CRACK STARTED AT A DENT IN THE TUBE WHICH SEEMS TO BE FROM SHIPPING DAMAGE.  AS THIS ENGINE WAS NOT SHIPPED IN STANDARD CRATE SUCH AS THE MFG USES.  THE PART WAS REMOVED AND REPLACED.
